MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-3-3D-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the axium coil would not detach.The patient was undergoing surgery for treatment of an amorphous, ruptured aneurysm in the left anterior communicating artery with a max diameter of 3.2 mm and a 2.4 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that the surgeon embolized the aneurysm, delivered the coil in place, and when filling and detaching it, it was found that it could not be detached normally.Breaking off the detachment area by hand, and after several attempts, it failed to detach.Replaced the spring coil and filled smoothly.It was reported non-detachment occurred.The physician attempted to detach the coil with the instant detacher 0 times.The physician did not try to detach the coil with another instant detacher.There were three manual attempts at detaching the coil.There was no issue with the instant detacher.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received that the cause of the non-detachment was not determined.Manual detachment, no instant detacher used.Prior to coil non-detachment, there were no issues encountered.There was no¿pushwire¿damage observed after removal from the patient.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: the axium prime pusher was found broken at the break indicator with the release wire partially retracted out of the pusher.This is indicative of a manual detachment attempt at this location.The proximal segment (actuator interface, positive load indicator and portion of the coupler tube) was not returned for analysis.No damages or irregularities were found with the remaining pusher.The coin was found retracted out of the lumen stop.The shield coil was found undamaged.The implant coil was already detached and not returned for analysis.The coin was found undamaged.The lumen stop was found damaged.The exposed release wire was retracted, and the coin moved freely within the pusher.The coin was measured to be ~0.081mm @ 0.063mm, ~0.089mm @ 0.127mm, and ~0.092mm @ 0.275mm, which is within specification (specification: 0.063mm ¿ 0.089mm @ 0.063mm; 0.075mm ¿ 0.105mm @ 0.127mm; and 0.086mm ¿ 0.108 @ 0.275mm).The inner diameter of the lumen stop could not be reliably measured due to the damaged condition.Based on the customer report and device analysis, the customer report of "non-detachment" could not be confirmed as the device was returned with the implant already detached.The lumen stop was found damaged, indicative that the coin potentially was jammed within the inner diameter of the lumen stop.The cause of the coin stuck within lumen stop could not be confirmed.No other issues were found with the device that would contribute towards the reported non-detachment.As the proximal segment (including the actuator interface) was not returned for analysis, any contribution of the proximal segment towards the reported non-detachment could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19537625
Report Number9612164-2024-02830
Device Sequence Number8412447
Product Code KRD
UDI-Device Identifier00847536021181
UDI-Public00847536021181
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-3-3D-ES
Device Catalogue NumberAPB-2-3-3D-ES
Device Lot Number227969692
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by ManufacturerNot provided
07/26/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date07/12/2024
08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale